Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at May 4, 2012, 5:48 PM EDT for Dauphin County, Pennsylvania. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 5:48 PM EDT (21:48 UTC)
- Expired
- May 4, 2012, 6:15 PM EDT
- In force
- 27 min
- Issued by
- NWS State College, PA
County Dauphin County, PA
The radar
The State College radar (KCCX), 112 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 6:22 PM EDT | HAIL 1 | Millersburg, PA | |
| May 4, 6:25 PM EDT | TSTM WND DMG | Millersburg, PA | LARGE LIMBS DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739
WWUS81 KCTP 042148
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
548 PM EDT FRI MAY 4 2012
PAZ052-057-042215-
DAUPHIN PA-NORTHUMBERLAND PA-
548 PM EDT FRI MAY 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DAUPHIN AND
SOUTHWESTERN NORTHUMBERLAND COUNTIES...
AT 541 PM EDT...A STRONG THUNDERSTORM WAS NEAR LIVERPOOL...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT PILLOW...ELIZABETHVILLE AND LYKENS.
LAT...LON 4051 7662 4048 7668 4043 7665 4039 7667
4055 7699 4057 7699 4059 7696 4063 7695
4067 7690 4062 7663 4058 7659
$$
FORECASTER: KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 4, 5:37 PM EDT, 11 minutes earlier.
Area forecast discussion, May 4, 5:37 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 537 PM EDT FRI MAY 4 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL PENNSYLVANIA THROUGH EARLY TONIGHT. HIGH PRESSURE BUILDING SOUTHEAST FROM CANADA WILL BRING DRIER AND COOLER WEATHER FOR MUCH OF THE UPCOMING WEEKEND. A COLD FRONT WILL APPROACH FROM THE OHIO VALLEY MONDAY AND SLOW DOWN AS IT MOVES INTO PENNSYLVANIA MONDAY NIGHT AND TUESDAY...AS A RESULT OF A DEEPENING UPPER LEVEL TROUGH MOVING IN FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... FOCUS OF CONVECTION EARLY THIS EVENING HAS BEEN ACROSS NORTHERN PA IN ASSOC WITH AXIS OF HIGHER PWATS. EXPECT THIS SCT CONVECTION TO PROPAGATE SOUTH THIS EVENING WITH MOVEMENT OF SFC COLD FRONT. DESPITE AREA REMAINING IN SPC SLIGHT RISK THROUGH THIS EVENING...DO NOT EXPECT ANY SEVERE WX TO BE WIDESPREAD. ISOLATED CELLS MAY BRIEFLY PULSE SEVERE TO PRODUCE STRONG WIND GUSTS AND SMALL HAIL. A RIDGE OF HIGH PRESSURE BUILDING OVER SERN CANADA WILL NUDGE THE MAIN FRONTAL BOUNDARY SWD THRU CENTRAL PA LATER TONIGHT...WITH THE THREAT OF PCPN GRADUALLY COMING TO AN END FROM NORTH TO SOUTH. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... A MAINLY DRY...COOLER WX PATTERN MOVES IN FOR THE UPCOMING WEEKEND AS LG SFC ANTICYCLONE BUILDS SE FROM ONTARIO CANADA. LLVL FLOW WILL BE NORTH TO NERLY...WITH THE FLOW ALOFT NWRLY. THE LONE EXCEPTION WILL BE ACROSS FAR SRN PENN...WHERE A FLAT SHORT WAVE RIDING OVER THE EXITING SFC COLD FRONT COULD SPARK A FEW ISOLATED SHOWERS OR A BRIEF TSRA ON SATURDAY. TEMPS SATURDAY SHOULD STILL BE ABOUT 5F ABOVE NORMAL...RANGING FROM THE MID AND UPPER 60S ACROSS THE NRN MTNS...TO THE MID 70S IN THE SOUTHERN VALLEYS. SIMILAR TEMPS ARE EXPECTED FOR THE CENTRAL AND NORTH ON SUNDAY...WHILE MAX TEMPS SLIDE ABOUT 5F /COMPARED TO SATURDAY'S/ OVER THE SOUTH. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MADE CHANGES TO REMOVE MENTION OF PRECIPITATION SUNDAY-MON NIGHT FORECAST AS MODELS GUIDANCE SHOWING NEXT WEATHER DISTURBANCE ARRIVING LATE MONDAY AND MORE LIKELY ON TUESDAY. ALSO LOWERED MON MORNING LOWS WITH DRIER AIR STILL OVER THE REGION. THIS TUESDAY STORM IN RATHER TIGHT AGREEMENT ON LATEST 12Z GEFS AND ON LATEST 12Z EURO. WHILE EXACT TIMING STILL A LITTLE UNCERTAIN...IT LOOKS LIKE A WET PERIOD IN THE TUESDAY-EARLY WEDNESDAY PERIOD. ALSO WENT WITH COOLER TEMPERATURES AS A STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL LOW LOOKS MORE LIKELY FROM LATEST GUIDANCE FOR MID WEEK. HEIGHT RISES AND A SLOW WARM UP FOR THURSDAY AND FRIDAY. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... ADJUSTED 21Z TAF PACKAGE FOR CONVECTION. A FEW STRONG STORMS LIKELY INTO THE EARLY EVENING HOURS...BUT MOST OF THE AREA NOW HAS NW WINDS...EXCEPT THE FAR SE. ALSO DEWPOINTS LOWER NOW THAN THE LAST FEW DAYS...THUS LESS CHC OF WIDESPREAD SEVERE STORMS. A SERIES OF WIND SHIFT LINES...COLD FRONTS...WILL DROP SE OVERNIGHT. THE MAIN COLD FRONT WILL STALL JUST SOUTH OF THE PA/MD LINE TOMORROW. OUTLOOK... SAT...ISOLD TSRA IMPACTS PSBL OVER SRN AIRFIELDS. SUN...VFR. MON...VFR EARLY...THEN MVFR WITH A CHC OF SHOWERS AND STORMS. TUE...MVFR WITH SHOWERS AND STORMS. WED...MVFR WITH SHOWERS OVER THE MTS...VFR ACROSS THE SE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/LAMBERT NEAR TERM...DEVOIR/FITZGERALD SHORT TERM...ROSS/DEVOIR/LAMBERT LONG TERM...ROSS AVIATION...DEVOIR/MARTIN
Hazardous weather outlook, May 4, 1:02 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 102 PM EDT FRI MAY 4 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-051715- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 102 PM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MOST LIKELY THREAT IS FOR DAMAGING WIND GUSTS AND SMALL HAIL...ALONG WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING FROM ANY STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, May 4, 1:44 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 144 PM EDT FRI MAY 4 2012 PAZ056-057-063-041830- CUMBERLAND PA-DAUPHIN PA-PERRY PA- 144 PM EDT FRI MAY 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAUPHIN...EAST CENTRAL PERRY AND NORTHEASTERN CUMBERLAND COUNTIES... AT 139 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHERMANSDALE...MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT MARYSVILLE...ROCKVILLE...LINGLESTOWN AND SKYLINE VIEW. THIS STORM MAY PRODUCE SMALL HAIL...GUSTY WINDS TO 40 MPH AND HEAVY DOWNPOURS. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 59 AND 76...I-83 BETWEEN MILE MARKERS 44 AND 50...I-283. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE 22...ROUTE 322...ROUTE 322/22. LAT...LON 4045 7673 4023 7672 4029 7718 4037 7720 FORECASTER: DEVOIR
Special weather statement, May 4, 3:20 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT FRI MAY 4 2012
PAZ052-058-041945-
NORTHUMBERLAND PA-SCHUYLKILL PA-
320 PM EDT FRI MAY 4 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL NORTHUMBERLAND AND
WESTERN SCHUYLKILL COUNTIES...
AT 314 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROUGH AND READY...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT MOUNT CARMEL...JOE ZERBEY AIRPORT AND
MINERSVILLE.
LAT...LON 4053 7617 4053 7622 4051 7625 4051 7633
4061 7663 4062 7664 4079 7662 4081 7639
4078 7638 4080 7631 4082 7630 4083 7612
FORECASTER: KFSpecial weather statement, May 4, 4:57 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT FRI MAY 4 2012
PAZ005-006-011-042145-
CAMERON PA-MCKEAN PA-POTTER PA-
457 PM EDT FRI MAY 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAMERON...
SOUTHEASTERN MCKEAN AND WEST CENTRAL POTTER COUNTIES...
AT 455 PM EDT...A STRONG THUNDERSTORM WAS NEAR KINZUA BRIDGE STATE
PARK...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT CROSBY...NORWICH...ELK RIVER AND SIZERVILLE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
59...STATE ROAD 120.
LAT...LON 4169 7803 4147 7818 4158 7842 4160 7842
4160 7847 4161 7848 4163 7849 4163 7853
4167 7863 4183 7852
FORECASTER: MARTINSpecial weather statement, May 4, 5:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
548 PM EDT FRI MAY 4 2012
PAZ052-057-042215-
DAUPHIN PA-NORTHUMBERLAND PA-
548 PM EDT FRI MAY 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DAUPHIN AND
SOUTHWESTERN NORTHUMBERLAND COUNTIES...
AT 541 PM EDT...A STRONG THUNDERSTORM WAS NEAR LIVERPOOL...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT PILLOW...ELIZABETHVILLE AND LYKENS.
LAT...LON 4051 7662 4048 7668 4043 7665 4039 7667
4055 7699 4057 7699 4059 7696 4063 7695
4067 7690 4062 7663 4058 7659
FORECASTER: KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:00 PM EDT | Areal Flood Advisory | CTP | Bedford, Franklin, Fulton | 3 hr |
| May 3, 8:10 PM EDT | Special Weather Statement | CTP | Franklin | 65 min |
| May 4, 12:27 AM EDT | Special Weather Statement | CTP | McKean | 33 min |
| May 4, 12:46 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Warren | 59 min |
| May 4, 3:22 AM EDT | Special Weather Statement | CTP | Columbia, Montour, Union | 68 min |
| May 4, 1:44 PM EDT | Special Weather Statement | CTP | Dauphin | 46 min |
| May 4, 3:20 PM EDT | Special Weather Statement | CTP | Schuylkill | 25 min |
| May 4, 4:57 PM EDT | Special Weather Statement | CTP | Cameron | 48 min |
| May 4, 6:08 PM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| May 4, 6:11 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 34 min |
| May 4, 7:18 PM EDT | Special Weather Statement | CTP | Perry | 27 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.